Tramadol & Aleve and knee pain and swelling

Patient : I take Tramadol 50mg for pain ad tonight I'm wanting to know if I can take Aleve with it?
Symptoms:  Swollen knee and tenderness and pain
Doctor :   Hello, If you have been already on Tramadol which is an opioid analgesic then adding Aleve would not potentiate its ac tion in terms of pain relief. Instead if you find the pain relief inadequate then you may increase the dose to 100mg once or twice a day for few days to look for the effects. If there has been inflammation and swelling , then Aleve being an NSAIDS may help in reducing the inflammation but it is not suitable for chronic knee pain secondarily to osteoarthritic changes which is possibly the cause in your case. I hope i have answered your query in detail , wishing you good health, regards

Related Q&A

Q: My name is Carlton Jackson. My date of birth is April 3, 1955. In the spring of 1973 I hyperextended my left knee w...

Q: I ama 68 year old female who has been very active. Have not been exercising during last month due to cataract surger...

Q: My daughter was playing volleyball and dove/slide in for the ball. She said it hurt her right knee. But she was outsi...

Q: My knee is severely swollen (size of a grapefruit). I had an xray which was normal. It hurts a ton on the inside of m...

Q: When i went up the stairs i got knee pain as if its twisting on the inside. INtense pain for at least 5 minutes cant ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews